+ Reply
Log in or Register to participate in these discussions
What can I do to help stop neuropathy from progressing
Vad123
3 Posts
I completed chemo four weeks ago and radiation yesterday for triple negative breast cancer. I started developing neuropathy after first chemo with terrible pain in my legs, next came the tingling in hands and feet, followed by very painful shooting pains in my feet. By the third round of chemo the skin on my heels peeled off like a large orange, my toes were also peeling and my feet were swollen and red. The muscles in my legs felt like I had run a marathon. When I walk it feels like I have scrunched up newspaper under my feet. I am on 900Mg of Gabapentin daily but I need to do more The swelling and peeling in my feet have stopped but still have numbness and a lot of pain walking, stairs are something else. My worst pain is in my legs. There are days I have problems even walking. I have always walked and continued to walk and dance several times a week going thru treatment (except the week after chemo that knocked me out). My question is does anyone know what else I can do to speed up the recovery? Considering physio, I do excersices I found on the internet, walking has gone from 5k to around the block and the most important and worst is my dancing. I have trouble with balance and the pain in my legs is excruciating. Dancing has been my way of relieving stress, and a part of me for thirty years. I am still trying to dance even with the terrible pain but I am afraid even that is coming quickly to an end. Any help would be greatly appreciated. TY
6 Replies
ACH2015
2344 Posts

@Vad123

Hi Vad,

I did some looking around on the Canadian Cancer Society website. I found this link that may provide you some information and assistance:

https://cancer.ca/en/treatments/side-effects/peripheral-nerve-damage

I'd also speak to the medical team for additional assistance, there may be something specific to your chemo treatment they can recommend to help you.

Keep well

ACH2015

Vad123
3 Posts
Thank you

@Vad123 When I had my chemo for triple positive breast cancer, I was given frozen mitts and slippers to wear on my feet during treatment. It was 15 minutes before, during and 15 minutes after docetaxel was administered. I had very minor neuropathy and didn't lose any nails. I'm not sure if you're getting the same medication but you can ask your Oncologist if it would make a difference now.

Vad123
3 Posts
I was offered ice but couldn't keep my hands in it, nothing for feet. Finished chemo now so not certain if it would help but will try it at home. Will stay on gabapentin until symptoms are gone or starting to go. I think mitts and booties would be easier to take. I did soak them in cold water when I came home, guess it wasnt cold enough. TY
Thewasp
66 Posts

@Vad123

i continue to have nerve pain in my hands and I finished chemo in March. I wear compression gloves that I found on Amazon. They were only about $15 and I wear them at night and sometimes during the day if I’m having a lot of pain.The gloves do help me.

Mosi
214 Posts

@Vad123
I had neuropathy in my hands and feet after chemo and did lose my thumb and index finger nails. My chemo ended Dec 2021 and I have all nails back and my hands totally recovered. My feet are coming along nicely. I spilled some rice on my kitchen floor and actually felt it.
Some exercises I was given were gentle massage and tapping the fingers and toes or rubbing softly. The way it was explained to me by physiotherapist was that you are reminding your brain of those limbs.
I have neuropathy in my left hand from lymphedema now and this post was a good reminder to me of what I should be doing I think of dance as the perfect exercise. I hope you can find a way to get back to it

Kasey

+ Reply